MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A AND WA22019A; SURG, NON-EN

OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A AND WA22019A; SURG, NON-EN
Model Number WA22017A
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to olympus that an inner sheath had optical vision issues.The vision was truncated when the optic was inserted in the internal sheath (ceramic of the visible sheath).The device was sent in for evaluation and repair.There was no patient injury or adverse event reported to olympus.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and repair.The investigation is still in progress; therefore, the root cause of the reported defect cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the customer is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.Olympus will continue to monitor the field performance of this device.Additional pma/510(k): k931995.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation and correction.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the optical issue was improper handling by the user.Olympus will continue to monitor field performance for this device.

Brand Name
INNER SHEATH, LONG, FOR WA22018A AND WA22019A
Common Device Name
SURG, NON-EN
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16935107
Report Number9610773-2023-01323
Device Sequence Number6148468
Product Code HIH
UDI-Device Identifier04042761051514
UDI-Public04042761051514
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22017A
Device Catalogue NumberWA22017A
Device Lot Number20X02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown